Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Hardy spaces and a Walsh model
for bilinear cone operators


Authors: John E. Gilbert and Andrea R. Nahmod
Journal: Trans. Amer. Math. Soc. 351 (1999), 3267-3300
MSC (1991): Primary 42B15, 42B30.; Secondary 42B25
DOI: https://doi.org/10.1090/S0002-9947-99-02490-3
Published electronically: March 29, 1999
MathSciNet review: 1665331
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The study of bilinear operators associated to a class of non-smooth symbols can be reduced to ther study of certain special bilinear cone operators to which a time frequency analysis using smooth wave-packets is performed. In this paper we prove that when smooth wave-packets are replaced by Walsh wave-packets the corresponding discrete Walsh model for the cone operators is not only $L^{p}$-bounded, as Thiele has shown in his thesis for the Walsh model corresponding to the bilinear Hilbert transform, but actually improves regularity as it maps into a Hardy space. The same result is expected to hold for the special bilinear cone operators.


References [Enhancements On Off] (What's this?)

  • 1. J. Bergh and J. Löfström, Interpolation Spaces. An Introduction, Springer-Verlag, Berlin-Heidelberg-New York, 1976. MR 58:2349
  • 2. J.-A. Chao, Lusin area functions on local fields, Pacific J. Math. 59 (1975), 383-390. MR 56:12771
  • 3. J.-A. Chao, $H^{p}$-spaces of conjugate systems on local fields, Studia Math. 49 (1974), 267-287. MR 51:1292
  • 4. J.-A. Chao, Conjugate characterizations of $H^{1}$-spaces dyadic martingales, Math. Ann. 240 (1979), 63-67. MR 80h:43002
  • 5. J.-A. Chao and S. Janson, A note on $H^{1}$ $q$-martingales, Pacific J. Math. 97 (1981), 307-317. MR 83k:60050
  • 6. J.-A. Chao and M.H. Taibleson, A subregularity inequality of conjugate systems on local fields, Studia Math. 46 (1973), 249-257. MR 49:3459
  • 7. R. R. Coifman, P. L. Lions, Y. Meyer and S. Semmes, Compensated compactness and Hardy spaces, J. Pure Math. Appl. 72 (1993), 247-286. MR 95d:46033
  • 8. R. R. Coifman and Y. Meyer, Au delà des opérateurs pseudo-différentiels, Astérisque, Société Mathématique de France 57 (1978). MR 81b:47061
  • 9. R. R. Coifman and Y. Meyer, On commutators of singular integrals and bilinear singular integrals, Trans. Amer. Math. Soc. 212 (1975), 315-331. MR 52:1144
  • 10. R. R. Coifman and Y. Meyer, Nouvelles bases orthonormées de $L^{2}(\mathbb{R})$ ayant la structure du système de Walsh, preprint, Yale University, New Haven, CT, 1989.
  • 11. R. R. Coifman, Y. Meyer and V. Wickerhauser, Size properties of wavelet-packets, Wavelets and Their Applications (M. B. Ruskai et al., eds.), Jones and Bartlett, Boston, 1992, pp. 453-470. MR 94a:42044
  • 12. M. Cwikel, On $(L_{p}(A_{0}), L_{p}(A_{1}))_{\theta q}$, Proc. Amer. Math. Soc. 44 (1974), 286-292. MR 50:10792
  • 13. C. Fefferman, Pointwise convergence of Fourier series, Annals of Math. 98 (1973), 551-571. MR 49:5676; MR 98h:42004
  • 14. R.F. Gundy, Martingale theory and pointwise convergence of certain orthogonal series, Trans. Amer. Math. Soc. 124 (1966), 228-248. MR 34:4802
  • 15. E. Hernandez and G. Weiss, A first course on wavelets, CRC Press, Boca Raton, FL, 1996. MR 97i:42015
  • 16. S. Janson, Characterizations of $H^{1}$ by singular integral operators on martingales and $\mathbb{R}^{n}$, Math. Scand. 41 (1977), 140-152. MR 57:3729
  • 17. S. Janson, On interpolation of multi-linear operators, Lecture Notes in Math., vol. 1302, Springer-Verlag, Berlin-Heidelberg-New York, 1988, pp. 290-302. MR 89g:46114
  • 18. J.-P. Kahane and P. Lemarié-Rieusset, Fourier Series and Wavelets, Gordon and Breach, Amsterdam, 1995.
  • 19. M. Lacey, and C. Thiele, $L^{p}$ estimates on the bilinear Hilbert transform, $2 < p < \infty $, Annals of Math. 146 (1997), 683-724. MR 99b:42014
  • 20. E.M. Stein, Topics in harmonic analysis related to the Littlewood-Paley theory, Ann. of Math. Studies No. 63, Princeton University Press, Princeton, NJ, 1970. MR 40:6176
  • 21. E.M. Stein, Harmonic analysis: Real variable methods, orthogonality, and oscillatory integrals, Princeton University Press, Princeton, NJ, 1993. MR 40:6176
  • 22. C.M. Thiele, Time-Frequency analysis in the Discrete Phase Plane, Thesis, Yale University, 1995, (available at http://www.math.yale.edu/pub/wavelets/papers/).

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 42B15, 42B30., 42B25

Retrieve articles in all journals with MSC (1991): 42B15, 42B30., 42B25


Additional Information

John E. Gilbert
Affiliation: Department of Mathematics, University of Texas, Austin, Texas 78712-1082
Email: gilbert@linux53.ma.utexas.edu

Andrea R. Nahmod
Affiliation: Department of Mathematics, University of Texas, Austin, Texas 78712-1082
Address at time of publication: Department of Mathematics, University of Massachusetts, Amherst, Massachusetts 01003-4515
Email: nahmod@math.umass.edu

DOI: https://doi.org/10.1090/S0002-9947-99-02490-3
Received by editor(s): April 11, 1997
Published electronically: March 29, 1999
Dedicated: In memory of J.-A. Chao
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society